Texas, 2007Flash Flood and Damaging Wind in Texas, June 9, 2007
June 9, 2007 · NWS CRP · 2 events in 1 county or zone
A thunderstorm dumped 1-3 inches of rain in a short period over Laredo producing flooding over several main thoroughfares. The storm also produced high winds in Laredo which resulted in wind damage and 17,000 customers losing power.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm dumped 1-3 inches of rain in a short period over Laredo producing flooding over several main thoroughfares. The storm also produced high winds in Laredo which resulted in wind damage and 17,000 customers losing power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 9, 5:06 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 9, 5:06 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 PM CDT SAT JUN 9 2007
.UPDATE...DEEPER MOISTURE/INSTABILITY ALONG THE RIO GRANDE THIS
EVENING WITH MODEST LOW LEVEL CONVERGENCE. SCATTERED THUNDERSTORMS
WILL CONTINUE TO DRIFT NORTHWEST OUT OF ZAPATA COUNTY AND AFFECT
WESTERN PORTIONS OF WEBB COUNTY. UPDATED TO INCREASE RAIN CHANCES
TO 30 PERCENT FOR LAREDO AREA. NO OTHER CHANGES MADE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 91 74 91 74 / 10 10 0 0 0
VICTORIA 74 93 72 92 72 / 10 10 10 0 0
LAREDO 78 102 75 103 77 / 30 10 10 0 0
ALICE 75 95 73 93 73 / 10 10 10 0 0
ROCKPORT 79 88 77 91 77 / 10 10 0 0 0
COTULLA 76 98 74 96 74 / 20 10 10 0 0
KINGSVILLE 76 94 74 93 73 / 10 10 10 0 0
NAVY CORPUS 78 88 77 90 78 / 10 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TMT/89...UPDATE
Hazardous weather outlook, Jun 9, 4:58 AM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 AM CDT SAT JUN 9 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-101100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
558 AM CDT SAT JUN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG THE SEA
BREEZE BOUNDARY THIS AFTERNOON AND EARLY THIS EVENING MAINLY OVER
THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS. A FEW STORMS COULD
BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAIN. HEAT INDICIES
OF 105 TO 109 CAN ALSO BE EXPECTED IN THESE SAME AREAS...AND
PRIMARILY BETWEEN 11AM AND 6PM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE SLIGHT CHANCES OF SEA BREEZE INDUCED THUNDERSTORMS
ACROSS THE OUTLOOK AREA WEDNESDAY THROUGH FRIDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JM/JAR
In the hours before
Special weather statement, Jun 9, 5:07 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
607 PM CDT SAT JUN 9 2007
TXZ239-092345-
WEBB-
607 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EL CENIZO...OR 14 MILES SOUTH OF LAREDO...
MOVING NORTHWEST AT 20 MPH.
PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 30 TO
40 MPH ARE EXPECTED WITH THIS STORM.
CORDERO
Special weather statement, Jun 9, 5:33 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
633 PM CDT SAT JUN 9 2007
TXZ239-100000-
WEBB-
633 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIO BRAVO...OR 8 MILES SOUTH OF LAREDO...
MOVING NORTH AT 30 MPH.
THIS STORM WILL BE NEAR...
LAREDO BY 640 PM CDT.
ORVIL BY 655 PM CDT.
WINDS 30 TO 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES ARE EXPECTED WITH THIS STORM.
CORDERO
Special weather statement, Jun 9, 5:58 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
658 PM CDT SAT JUN 9 2007
TXZ239-100030-
WEBB-
658 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY ALONG THE BORDER
REGION INCLUDING LAREDO...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAREDO...MOVING NORTHWEST AT 20 MPH.
PEA SIZE HAIL...HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING AND
WINDS 30 TO 40 MPH WILL CONTINUE WITH THIS STORM. PREVIOUSLY AT
LAREDO INTERNATIONAL AIRPORT A THUNDERSTORM WIND GUST OF 36 MPH WAS
REPORTED BY AUTOMATED SENSORS AT 637 PM.
SCC
Thunderstorm Wind, Webb
- When
- June 9, 6:10 PM CST
- Where
- Webb County, Laredo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 27.550, -99.470
High winds with a thunderstorm snapped 10 electrical and telephone poles along San Francisco Street and Azteca Creek.|
Flash Flood, Webb
- When
- June 9, 6:30 PM CST to 8:00 PM CST
- Where
- Webb County, Laredo
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 27.550, -99.470
A quick 1 to 3 inches of rain resulted in flooding of Canal Street, Mines Road and McPherson Drive in Laredo.|
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Virginia, June 9, 20071 death · 1 event
- Flash Flooding and Hail in Kansas, June 9 to 12, 2007$595,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Oklahoma, June 9, 2007$126,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in North Carolina, June 9, 2007$110,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Alabama, June 9, 2007$36,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, June 9 to 10, 20071 in hail · 17 events
- Lightning Strike in Mississippi, June 9, 2007$20,000 · 1 event
- Tornadoes and Hail in New Mexico, June 9, 2007$2,000 · EF0 · 14 events
- Hail and Damaging Winds in North Carolina, June 9, 20071 in hail · 9 events
- Hail in Minnesota, June 9, 20071.75 in hail · 7 events
- Hail and Damaging Winds in New Mexico, June 9 to 10, 2007$12,000 · 1.25 in hail · 3 events
- Flood and Hail in Texas, June 9, 200758 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46089, 46088.